Wildfire, Grady
- When
- January 29, 2:00 PM CST to 8:00 PM CST
- Where
- Grady forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Amidst windy and dry conditions, grass fires burned 780 acres in Grady county on the 29th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Amidst windy and dry conditions, grass fires burned 780 acres in Grady county on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 29, 11:23 AM CST, 2 hours 37 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1123 AM CST Sun Jan 29 2017 .AVIATION... 29/18Z TAFs. VFR conditions will prevail. Gusty west-northwest winds this afternoon decreasing quickly after 00Z and backing to more west and southwest through end of period. && .PREV DISCUSSION... /issued 1038 AM CST Sun Jan 29 2017/ DISCUSSION... Temperatures are running a little ahead of schedule this morning, so have raised temperatures through the day by a degree or two. With this adjustment, lower relative humidities are expected this afternoon, resulting in an expanded area of elevated wildfire risk. Made minor adjustments to the forecast through late afternoon to account for the current trends and short-term outlook. PREV DISCUSSION... /issued 558 AM CST Sun Jan 29 2017/ DISCUSSION... AVIATION... VFR conditions will continue. Northwest winds will become gusty during the late morning and through the afternoon Sunday. PREV DISCUSSION... /issued 335 AM CST Sun Jan 29 2017/ DISCUSSION... The warming trend of the last few days will accelerate today and into early next week. Dry air is still in place, so fire weather conditions will be elevated, particularly over western Oklahoma and adjacent parts of northern Texas through Monday. moderate northwest winds with gusts will continue today. On Monday winds will decrease a bit and turn to the southwest with much warmer air arriving. Temperatures in the afternoon will range 15 to 20 degrees above normals. A front arrives Monday night and milder air will filter in by Wednesday and Thursday. Very low rain chances come the end of next week to southeast Oklahoma, and slightly better chances arrive in the weekend when an upper level system passes quickly across Oklahoma. Recent model trends have been to weaken this system, so precipitation chances next weekend remain rather uncertain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 35 70 36 / 0 0 0 0 Hobart OK 64 34 69 34 / 0 0 0 0 Wichita Falls TX 66 36 69 37 / 0 0 0 0 Gage OK 64 32 69 31 / 0 0 0 0 Ponca City OK 60 31 66 34 / 0 0 0 0 Durant OK 62 40 67 41 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CST SUN JAN 29 2017 OKZ004>048-050>052-TXZ083>090-301200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1148 AM CST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT... .FIRE WEATHER... WARM...BREEZY AND DRY CONDITIONS THIS AFTERNOON WILL ELEVATE FIRE WEATHER CONDITIONS ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... WELL ABOVE AVERAGE TEMPERATURES AND LOW HUMIDITY MONDAY AFTERNOON WILL ELEVATE FIRE WEATHER CONDITIONS...ESPECIALLY ACROSS WESTERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, January 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673678.